Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 25, 2022, 2:37 AM MST for 5 counties in New Mexico. It took effect at Jan 25, 2022, 8:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2022, 2:37 AM MST (09:37 UTC)
- In effect from
- Jan 25, 2022, 8:00 PM MST
- Expired
- Jan 26, 2022, 5:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
306 WWUS75 KABQ 250937 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 237 AM MST Tue Jan 25 2022 NMZ219-252215- /O.NEW.KABQ.WI.Y.0008.220126T0300Z-220126T0900Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 237 AM MST Tue Jan 25 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST WEDNESDAY... * WHAT...East winds 25 to 35 mph with gusts up to 45 mph expected, especially below Tijeras canyon. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 8 PM this evening to 2 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 11
3 follow-up statements
244 WWUS75 KABQ 252031 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 131 PM MST Tue Jan 25 2022 NMZ219-260515- /O.EXT.KABQ.WI.Y.0008.220126T0300Z-220126T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 131 PM MST Tue Jan 25 2022 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM MST WEDNESDAY... * WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected, particularly below canyons. Winds will abruptly increase this evening, and remain their strongest through 2 AM MST before gradually weakening. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 8 PM this evening to 5 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways, including portions of Interstate 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving and secure outdoor objects. && $$ DPorter
477 WWUS75 KABQ 260456 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 956 PM MST Tue Jan 25 2022 NMZ219-261200- /O.CON.KABQ.WI.Y.0008.000000T0000Z-220126T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 956 PM MST Tue Jan 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...East winds 25 to 40 mph with gusts up to 55 mph. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 5 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 33
154 WWUS75 KABQ 261211 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 511 AM MST Wed Jan 26 2022 NMZ219-261315- /O.EXP.KABQ.WI.Y.0008.000000T0000Z-220126T1200Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- 511 AM MST Wed Jan 26 2022 ...WIND ADVISORY HAS EXPIRED... Winds have dropped below advisory threshold and will continue to trend down through the morning hours. $$ 11
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 24, 10:41 PM MST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 24, 10:41 PM MST, 3 hours 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1041 PM MST Mon Jan 24 2022 .AVIATION... 06Z TAF CYCLE VFR conditions with mostly clear skies and generally light breezes will prevail tonight through Tuesday morning. Into Tuesday evening, a quick-moving low pressure system will drop into New Mexico, bringing lowering clouds and some precipitation to the many northern parts of the state and especially northeastern areas. Winds will shift northeasterly in northeastern New Mexico just before sunset Tuesday, with the front advancing farther south and west through the late evening. Look for widespread LIFR to IFR conditions Tuesday evening along the Sangre de Cristo mountains and adjacent northeast highlands and plains where snow will be favored. MVFR conditions will create a perimeter around this area with lighter and more intermittent snowfall. Lastly, as the cold front surges westward through the gaps and canyons within the central mountain chain, gusts will accelerate to 30 to 40 kt in favored locales, and an Airport Weather Warning will likely be needed at KABQ. 52 && .PREV DISCUSSION...310 PM MST Mon Jan 24 2022... .SYNOPSIS... After a quiet night weatherwise, a strong cold front will surge into eastern New Mexico Tuesday as the next storm system approaches from the north. Accumulating snow is anticipated over portions of northern and eastern New Mexico Tuesday night into Wednesday. The higher amounts of 8 to 12 inches are possible over the Southern Sangre de Cristo mountains with 4 to 7 inches possible over the Northeast Highlands and into Harding County. Very cold temperatures combined with blustery winds and snow will likely lead to travel impacts across eastern New Mexico. Cold air looks to be reinforced Thursday with light snow possible over northeast New Mexico as well as along the central mountain chain. Warmer and drier weather is in store Friday and over the weekend. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... A northeasterly wind shift has pushed through much of the eastern plains early this afternoon, though not much cool air has arrived behind it. Otherwise, just a few clouds have been noted across northern NM. A quiet night is in store as well with low temperatures near or above normal. On Tuesday, an upper level trough will dive southward across the Great Basin. Models continue to show this feature weakly closing off and slower to cross NM. Thus, most of the day on Tuesday should be quiet. However, a backdoor cold front will push into northeast NM by afternoon, resulting in afternoon temps around 10 degrees cooler than today. The upper low will be over the Four Corners around midnight Tuesday night, and will shift east-southeast across NM through Wednesday, though likely weakening back into a wave. Snow should develop over northern NM Tuesday afternoon and continue through Wednesday morning. Of particular concern, is from the southern Sangre de Cristo Mountains eastward across Harding County where a band of moderate to heavy snow looks to develop. This area will see strong upslope flow, with perhaps a weak influx of low level Gulf moisture, as well as 850-700mb frontogenesis. All-in-all, areas along I-25 from Glorieta Pass to Raton, especially around Las Vegas, could see difficult travel conditions due to snow covered roads Tuesday night into early Wednesday. A Winter Storm Watch has been issued for this area, where expected snow amounts are currently around 4-7" across the lowlands, and 8-12" across the southern Sangre de Cristo mtns. Lesser snow amounts are expected outside of this area. In addition to the snow, the aforementioned backdoor front will also continue to push south and west, through the gaps of the central mountain chain. By late Tuesday night, a strong gap wind will be possible in the Santa Fe and Albuquerque Metro areas. Gusts between 35 and 50 mph are possible. 34 LONG TERM...(WEDNESDAY THROUGH MONDAY)... On Wednesday, model trends have the upper storm system a bit slower to exit the state but by afternoon most of the precipitation should be tapering off. Wednesday night will be colder especially for the west and north. Another system will dive southward through central and eastern New Mexico on Thursday with a reinforcing shot of cold air. Models suggest the central mountain chain and far northeast New Mexico could see light snow Thursday into Thursday evening but amounts would likely be below advisory levels. Consequently, made some adjustments to pops and upped winds a bit above guidance to cover that potential. Highs on Thursday will be 10 to 15 degrees below normal east and near to about 10 degrees below normal central and west. Friday will start out very cold, with lows in the single digits and teens overall, and below zero readings over the northern mountains. Later in the day, relaxing winds and the beginning of a warming trend are forecast, although highs remain below normal. Saturday the region will be under a transient ridge aloft as the warming trend continues. Models track an upper low from the west into New Mexico on Sunday, with varied opinions where and if there will be any precipitation. Painted some meager pops over some of the higher terrain although the system appears as if it could be rather dry. && .FIRE WEATHER... Dry conditions remain on tap through Tuesday, then a storm system will bring snow to much of northern and eastern NM Tuesday night into Wednesday. Areas from the Sangre de Cristo Mountains eastward to the Texas border and north of I-40 have the greatest chance at wetting precipitation and significant snowfall. As a backdoor cold front pushes through the gaps of the Central Mountain Chain Tuesday night, strong gap winds are also likely in the Rio Grande Valley. Temperatures will be below normal area wide on Wednesday, with the coldest temperatures across eastern NM behind the cold front. After this storm system exits the state Wednesday afternoon, another will arrive Thursday afternoon. Additional light snowfall will be possible across the Northern Mountains southward along the Central Mountain Chain. Quieter and gradually warming temperatures are in store for the end of the week. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Tuesday afternoon through Wednesday morning for the following zones... NMZ212-214-215-228-229-231-232. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:25 AM MST | Winter Storm Warning | ABQ | San Miguel | 33 hr |
| Jan 25, 2:25 AM MST | Winter Weather Advisory | ABQ | Bernalillo, Colfax, Curry, Guadalupe, Harding, Los Alamos and 11 more | 33 hr |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.